Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 61, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 3, 2008, 11:01 PM EDT for 6 counties in West Virginia; Meigs County, Washington County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 11:01 PM EDT (03:01 UTC)
- Expired
- Jun 3, 2008, 11:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Meigs County, OH, Washington County, OH, Calhoun County, WV, Jackson County, WV, Ritchie County, WV, Roane County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 88 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 11:23 PM EDT | HAIL 0.5 | Mineral Wells, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 8:42 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 040301 SVRRLX OHC105-167-WVC013-035-085-087-105-107-040345- /O.NEW.KRLX.SV.W.0061.080604T0301Z-080604T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1101 PM EDT TUE JUN 3 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CALHOUN COUNTY IN WEST VIRGINIA... NORTHERN JACKSON COUNTY IN WEST VIRGINIA... SOUTHWESTERN RITCHIE COUNTY IN WEST VIRGINIA... NORTHWESTERN ROANE COUNTY IN WEST VIRGINIA... WIRT COUNTY IN WEST VIRGINIA... WOOD COUNTY IN WEST VIRGINIA... EAST CENTRAL MEIGS COUNTY IN SOUTHEAST OHIO... THIS INCLUDES THE CITY OF FORKED RUN STATE FOREST... SOUTH CENTRAL WASHINGTON COUNTY IN SOUTHEAST OHIO... THIS INCLUDES THE CITY OF BELPRE... * UNTIL 1145 PM EDT * AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF MINERALWELLS...OR ABOUT 10 MILES EAST OF FORKED RUN STATE FOREST...AND MOVING EAST AT 29 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELIZABETH BY 1120 PM EDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. LAT...LON 3906 8105 3879 8129 3905 8187 3933 8162 TIME...MOT...LOC 0301Z 292DEG 25KT 3907 8155 $$ 26
2 follow-up statements
000 WWUS51 KRLX 040333 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1132 PM EDT TUE JUN 3 2008 OHC105-167-WVC013-035-085-087-105-107-040345- /O.CON.KRLX.SV.W.0061.000000T0000Z-080604T0345Z/ WASHINGTON OH-MEIGS OH-ROANE WV-CALHOUN WV-JACKSON WV-WIRT WV- WOOD WV-RITCHIE WV- 1132 PM EDT TUE JUN 3 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR EAST CENTRAL MEIGS AND SOUTH CENTRAL WASHINGTON COUNTIES IN SOUTHEAST OHIO...AND SOUTHWESTERN RITCHIE...WOOD...WIRT...NORTHERN JACKSON...NORTHWESTERN CALHOUN AND NORTHWESTERN ROANE COUNTIES IN WEST VIRGINIA... AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHERRY...OR ABOUT 23 MILES SOUTHEAST OF BELPRE...MOVING EAST AT 29 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF MACFARLAN BY 1135 PM EDT... ANNAMORIAH...MUNDAY AND BROHARD BY 1140 PM EDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3906 8105 3879 8129 3905 8187 3933 8162 TIME...MOT...LOC 0332Z 292DEG 25KT 3899 8129 $$ 26
000 WWUS51 KRLX 040344 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1144 PM EDT TUE JUN 3 2008 OHC105-167-WVC013-035-085-087-105-107-040354- /O.EXP.KRLX.SV.W.0061.000000T0000Z-080604T0345Z/ WASHINGTON OH-MEIGS OH-ROANE WV-CALHOUN WV-JACKSON WV-WIRT WV- WOOD WV-RITCHIE WV- 1144 PM EDT TUE JUN 3 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MEIGS AND SOUTH CENTRAL WASHINGTON COUNTIES IN SOUTHEAST OHIO...AND SOUTHWESTERN RITCHIE...WOOD...WIRT...NORTHERN JACKSON...NORTHWESTERN CALHOUN AND NORTHWESTERN ROANE COUNTIES IN WEST VIRGINIA EXPIRES AT 1145 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3906 8105 3879 8129 3905 8187 3933 8162 TIME...MOT...LOC 0344Z 292DEG 25KT 3896 8119 $$ 26
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 8:58 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 3, 8:58 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 858 PM EDT TUE JUN 3 2008 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BE COMMON THROUGH WEDNESDAY AS A FRONT REMAINS DRAPED OVER THE UPPER OHIO VALLEY. MONITORING FOR FLOOD AND SEVERE THREAT. UPPER LEVEL RIDGE BUILDS ON THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY/... WITH ACTIVE WEATHER ON-GOING...WILL KEEP THIS SHORT. AN AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED FROM SOUTHERN OHIO WESTWARD. MODELS HAD A PRETTY REASONABLE HANDLE ON THESE STORMS...WITH HIGH POPS ACROSS OUR NORTH OVERNIGHT. HAVE PULLED THE HIGHER POPS SOUTHWARD A LITTLE TO REFLECT CURRENT TRENDS. EVERYTHING ELSE APPEARS TO BE REASONABLE...AND ONLY MINOR TWEAKS ARE EXPECTED. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... WARM FRONT SITUATED ACROSS NORTHERN TIER OF AREA RIGHT AT THE START OF THE PERIOD. NEXT IN A SERIES OF SHORT WAVE TROUGHS MOVES IN FROM THE W ALONG WITH STRENGTHENING LOW LEVEL SW FEED ESPECIALLY GIVEN MORNING HOURS WITH ENHANCED LLJ AT SUNRISE. THIS SHOULD GIVE RISE TO SOME KIND OF CONVECTIVE COMPLEX WITH HEAVY RAIN FALL MOVING THROUGH E CNTRL OH COUNTIES IN THE MORNING AND ON TO THE ENE THROUGH MIDDAY. SECOND SHORT WAVE TAKES A SIMILAR TRACK IN THE AFTERNOON LIKELY GENERATING ANOTHER ROUND OF CONVECTION NEAR THE FRONT. FLOW OF 40-50 KTS PLUS CAPE UP TO 2500 J/KG ON DEW POINTS AROUND 70 AND H85 THETA E VALUES NEAR 340K...SPS SLIGHT RISK ACROSS NORTHERN PORTION OF AREA LOOKS GOOD. THE HEAVIEST QPF IN ALL THE MODEL GUIDANCE CONTINUES TO BE IN AN W-E AXIS N OF THE FORECAST AREA...BUT THE UPPER OH BASIN LOCATION OF THIS AXIS...AND THE POTENTIAL FOR HEAVY RAIN SEVERAL TIMES TONIGHT THROUGH WED DOES RAISE CONCERN FOR EXCESSIVE RAINFALL. RIVER FORECAST CRESTS ARE COMFORTABLY BELOW FLOOD STAGE AT THIS TIME...BUT THIS WILL NEED CLOSELY MONITORED. AFTER WED...WARM FRONT LIFTS N OF THE AREA...PUTTING THE AREA UNDER UPPER RIDGE WITH SUMMER LIKE WEATHER FOR THE COUNT. STAYED MOSTLY NEAREST HIGH SIDE OF GUIDANCE FOR HIGHS WED WITH LOWEST VALUES N. LOWS WED NT AND THU NT LOOKED GOOD. RAISED HIGHS THU TO REFLECT A BLEND OF THE NUMBERS AS THE MAV /MID 90S/ STILL SEEMS A BIT HIGH. STAYED A LITTLE BELOW THE HIGH MAV FRI AND LOWERED THE VALLEYS FRI NT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... UPPER LEVEL RIDGE AND ASSOCIATED BERMUDA HIGH WILL SET UP OVER THE LONG TERM PORTION OF THE FORECAST. THIS WILL TRANSLATE INTO A PERIOD OF HOT AND HUMID WEATHER FOR THE CWA IN SOUTHWESTERLY SURFACE FLOW. THIS WILL EFFECTIVELY DEFLECT INCOMING SYSTEMS FROM THE WEST OFF TO THE NORTH...AND WILL EXPECT THE RING OF FIRE TO SET UP ALONG THE PERIPHERY OF THE HIGH. MAIN QUESTION WILL BE WHETHER OR NOT THE PERIPHERY WILL SINK FAR ENOUGH SOUTHEAST TO CLIP THE CWA TO ENHANCE ANY THUNDERSTORM THREATS. OTHERWISE...WILL SEE A FAIR AMOUNT OF CUMULUS DEVELOPMENT DURING THE HEATING OF THE DAY...AND WILL EXPECT A FEW OF THESE TO BREAK THE CAP AND MATURE INTO THUNDERSTORMS. SHOULD BE DIFFICULT TO UTILIZE ANY CAPE HOWEVER...AND WILL EXPECT MOST PLACES TO REMAIN DRY DURING THE DURATION OF THIS SET UP. TEMPERATURES WILL BE IN THE UPPER 80S TO LOW 90S GENERALLY AREA WIDE...WITH THE HIGHER ELEVATIONS A SMALL HANDFUL OF DEGREES OFF THE PACE OF THE LOWLANDS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH OFF TO THE EAST OVERNIGHT. HOWEVER...RADAR MOSAIC IS ALREADY SHOWING ADDITIONAL STORMS ARE DEVELOPING ACROSS SOUTHWEST OHIO. THESE STORMS ARE MOVING EAST AND SHOULD IMPACT PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA OVERNIGHT. EXPECT STORMS WILL BE MOST NUMEROUS ACROSS SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA ONCE AGAIN ON WEDNESDAY. MVFR CONDITIONS SHOULD BE COMMON IN AND NEAR THE STORMS...WITH VFR CONDITIONS ACROSS THE REMAINDER OF THE REGION. THERE COULD BE SOME LOCAL AREAS OF IFR CIGS/VSBYS IN SOME OF THE STRONGER STORMS. AVIATION OUTLOOK /AFTER 00Z THURSDAY/... MVFR WITH OCCASIONAL IFR WX IN RW/TRW ACROSS SOUTHEAST OHIO AND NORTHERN WV WED NIGHT. && .HYDROLOGY... SEVERAL UPPER AIR DISTURBANCES...850 INFLOW OF 50 KNOTS FROM SW TONIGHT...AND PRECIPITABLE WATER NEAR 2 INCHES...COULD SPELL TRAINING OF SOME DOWNPOURS ALONG WARM FRONT ACROSS NORTHERN PORTION OF AREA TONIGHT AND WED. 3 HR FFG COULD BE REACHED IN SPOTS ACROSS THE NORTH WITH EACH PASSING S/W. HOWEVER...EXPECTING ENOUGH RECOVERY TIME BETWEEN S/W TO PREVENT PROBLEMS. AS A RESULT...WILL NOT HOIST A FLASH FLOOD WATCH ATTM. HOWEVER...THE HAZARD STILL EXISTS IN THE HAZARDOUS WEATHER OUTLOOK...FOR THE NORTHERN HALF OF THE CWA TONIGHT AND WEDNESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JKF/26/TRM/30 NEAR TERM...JSH SHORT TERM...JKF/TRM LONG TERM...26 AVIATION...JSH HYDROLOGY...
Hazardous weather outlook, Jun 3, 4:19 PM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 419 PM EDT TUE JUN 3 2008 KYZ101>103-105-OHZ075-083>087-WVZ005>007-042030- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- 419 PM EDT TUE JUN 3 2008 ...TORNADO WATCH 436 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. LOCALIZED DOWNPOURS FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO WEDNESDAY EVENING. RAINS OF OVER 2 INCHES WOULD BE NEED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS AND CREEKS. IF REPETITIVE SHOWERS SEEM LIKELY...FLASH FLOOD WATCHES COULD BE POSTED. INCREASE YOUR WEATHER AWARENESS THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-076-VAZ003-004-WVZ008>011-013>020-024>040-046-047-042030- PERRY-MORGAN-WASHINGTON-DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 419 PM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LOCALIZED DOWNPOURS FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO WEDNESDAY EVENING. RAINS OF OVER 2 INCHES WOULD BE NEED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS AND CREEKS. IF REPETITIVE SHOWERS SEEM LIKELY...FLASH FLOOD WATCHES COULD BE POSTED. INCREASE YOUR WEATHER AWARENESS THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 30
In the hours before
Special weather statement, Jun 3, 6:21 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 621 PM EDT TUE JUN 3 2008 VAZ004-WVZ015-024>027-033>037-032245- BUCHANAN VA-KANAWHA WV-LOGAN WV-CLAY WV-NICHOLAS WV-MCDOWELL WV-WYOMING WV-RALEIGH WV-MINGO WV-BOONE WV-FAYETTE WV- 621 PM EDT TUE JUN 3 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 616 PM EDT...A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL EXTENDED FROM CENTRAL MINGO COUNTY...TO SOUTHERN CLAY COUNTY. THESE STORMS WERE MOVING TO THE SOUTHEAST AT AROUND 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE...BECKLEY...BENTREE...BICKMORE...INDORE...ESKDALE...LEEWOOD AND POND GAP. SOME OF THE STRONGER EMBEDDED STORMS MAY CONTAIN WIND GUSTS TO 40 MPH. FREQUENT LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jun 3, 9:46 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 946 PM EDT TUE JUN 3 2008 WVZ010-011-020-031-040215- DODDRIDGE WV-HARRISON WV-PLEASANTS WV-TYLER WV- 946 PM EDT TUE JUN 3 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 946 PM EDT...A STRONG THUNDERSTORM WAS OVER PLEASANTS COUNTY...OR ABOUT 19 MILES SOUTHWEST OF NEW MARTINSVILLE...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WALLACE...CENTER POINT...LIMA...ALMA...WICK AND ARVILLA. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Jun 3, 9:54 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
954 PM EDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TORNADO ALBANY 39.22N 82.20W
06/03/2008 ATHENS OH PUBLIC
PUBLIC REPORT OF A POSSIBLE TORNADO ALONG BAKER ROAD NEAR
ALBANY. REPORT IS UNCOMFIRMED AT THIS TIME.
&&
JHOVISLocal storm report, Jun 3, 9:56 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
956 PM EDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TORNADO ALBANY 39.22N 82.20W
06/03/2008 ATHENS OH PUBLIC
PUBLIC REPORT OF A POSSIBLE TORNADO ALONG BAKER ROAD NEAR
ALBANY. REPORT IS UNCOMFIRMED AT THIS TIME.
&&
JHOVISLocal storm report, Jun 3, 10:51 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1051 PM EDT TUE JUN 3 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1046 PM HAIL ATHENS 39.31N 82.08W
06/03/2008 U0.50 INCH ATHENS OH PUBLIC
&&
NNNNLocal storm report, Jun 3, 10:52 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1052 PM EDT TUE JUN 3 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1041 PM HEAVY RAIN SHINNSTON 39.39N 80.27W
06/03/2008 HARRISON WV PUBLIC
STANDING WATER ON ROADS
OR POOR DRAINGE AREAS.
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:24 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wirt, Wood | 36 min |
| Jun 3, 10:45 PM EDT | Flash Flood Watch | RLX | Barbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 12 more | 29 hr |
| Jun 3, 10:53 PM EDT | Flash Flood Warning | RLX | Doddridge, Harrison, Pleasants, Ritchie, Tyler, Wood | 3 hr |
| Jun 3, 11:15 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 45 min |
| Jun 4, 12:17 AM EDT | Flash Flood Warning | RLX | Barbour | 118 min |
| Jun 4, 12:57 AM EDT | Flash Flood Warning | RLX | Taylor | 3 hr |
| Jun 4, 1:05 AM EDT | Flash Flood Warning | RLX | Randolph | 3 hr |
| Jun 4, 1:26 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 2 more | 49 min |
| Jun 4, 1:56 AM EDT | Flash Flood Warning | RLX | Barbour, Harrison | 3 hr |
| Jun 4, 2:15 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Fayette, Kanawha, Nicholas, Webster | 45 min |
| Jun 4, 4:57 AM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Taylor | 3 hr |
| Jun 4, 10:38 AM EDT | Areal Flood Warning | RLX | Harrison | 10 hr |
| Jun 4, 10:53 AM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Doddridge, Jackson, Ritchie, Wirt, Wood | 52 min |
| Jun 4, 10:55 AM EDT | Areal Flood Warning | RLX | Doddridge, Ritchie, Wood | 6 hr |
| Jun 4, 11:07 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 38 min |
| Jun 4, 11:28 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Ritchie | 47 min |
| Jun 4, 11:55 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam, Roane | 50 min |
| Jun 4, 12:24 PM EDT | Areal Flood Warning | RLX | Barbour, Lewis, Taylor, Upshur | 4 hr |
| Jun 4, 12:29 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Randolph, Upshur | 46 min |
| Jun 4, 12:44 PM EDT | Areal Flood Warning | RLX | Pocahontas, Randolph | 3 hr |
| Jun 4, 1:04 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Webster | 26 min |
| Jun 4, 1:23 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 52 min |
| Jun 4, 1:45 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 45 min |
| Jun 4, 2:05 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 25 min |
| Jun 4, 2:14 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Roane | 46 min |
| Jun 4, 2:46 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane | 44 min |
| Jun 4, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 41 min |
| Jun 4, 3:02 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 43 min |
| Jun 4, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 52 min |
| Jun 4, 3:26 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Kanawha, Mason, Putnam, Roane | 49 min |
| Jun 4, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Putnam | 41 min |
| Jun 4, 3:40 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 50 min |
| Jun 4, 3:47 PM EDT | Areal Flood Warning | RLX | Pocahontas, Randolph | 11 hr |
| Jun 4, 4:12 PM EDT | Areal Flood Warning | RLX | Barbour, Harrison, Lewis, Taylor, Upshur | 4 hr |
| Jun 4, 4:14 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Calhoun, Clay, Gilmer, Lewis and 6 more | 76 min |
| Jun 4, 4:29 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam, Wayne | 46 min |
| Jun 4, 4:46 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Nicholas, Pocahontas, Webster | 44 min |
| Jun 4, 5:49 PM EDT | Areal Flood Warning | RLX | Jackson | 116 min |
| Jun 4, 7:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason | 44 min |
| Jun 4, 7:07 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 38 min |
| Jun 4, 7:47 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Jackson, Ritchie, Roane, Wirt | 58 min |
| Jun 4, 7:50 PM EDT | Areal Flood Warning | RLX | Jackson, Mason, Roane | 4 hr |
| Jun 4, 7:50 PM EDT | River Flood Warning | RLX | Calhoun, Gilmer | 29 hr |
| Jun 3, 8:55 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Vinton | 35 min |
| Jun 3, 9:11 PM EDT | Tornado Warning | RLX | Athens, Vinton | 34 min |
| Jun 3, 9:32 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Meigs, Vinton | 58 min |
| Jun 3, 10:41 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence, Vinton | 34 min |
| Jun 4, 9:23 AM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry, Washington | 51 min |
| Jun 4, 9:37 AM EDT | Severe Thunderstorm Warning | RLX | Athens, Vinton | 38 min |
| Jun 4, 10:28 AM EDT | Areal Flood Warning | RLX | Jackson, Vinton | 6 hr |
| Jun 4, 10:33 AM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 42 min |
| Jun 4, 2:13 PM EDT | Areal Flood Warning | RLX | Gallia, Lawrence | 3 hr |
| Jun 4, 6:27 PM EDT | Areal Flood Warning | RLX | Lawrence | 5 hr |
| Jun 4, 7:42 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 48 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.